Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 485, NWS Jackson, MS

June 21, 2011Concordia Parish, Louisiana; Adams County, Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2011, 3:06 PM CDT for Concordia Parish, Louisiana; Adams County, Franklin County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 3:06 PM CDT (20:06 UTC)
Expired
Jun 21, 2011, 4:00 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:40 PM CDTTSTM WND DMG5 Ssw Cranfield, MSA FEW TREES DOWN OFF LIBERTY RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2624 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS54 KJAN 212006
SVRJAN
LAC029-MSC001-037-212100-
/O.NEW.KJAN.SV.W.0485.110621T2006Z-110621T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF VIDALIA...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NATCHEZ...
  WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DEER PARK TO 17 MILES SOUTHEAST OF SLOCUM MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  SIBLEY...KINGSTON...GARDEN CITY...CRANFIELD...HAMBURG...KIRBY AND   
  BUDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3142 9171 3160 9142 3160 9090 3135 9075
      3135 9097 3133 9113 3137 9121 3137 9132
      3133 9138 3131 9146 3128 9148 3126 9147
      3124 9148 3122 9152 3124 9156 3119 9159
TIME...MOT...LOC 2006Z 261DEG 38KT 3142 9160 3111 9139

$$

DL
3 follow-up statements
164 
WWUS54 KJAN 212027
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT TUE JUN 21 2011

LAC029-212038-
/O.CAN.KJAN.SV.W.0485.000000T0000Z-110621T2100Z/
CONCORDIA LA-
327 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONCORDIA PARISH IS
CANCELLED...

LAT...LON 3142 9146 3159 9140 3160 9090 3135 9075
      3135 9097 3133 9113 3137 9121 3137 9132
      3133 9138 3131 9146 3128 9148
TIME...MOT...LOC 2028Z 261DEG 38KT 3140 9134 3114 9112

$$

MSC001-037-212100-
/O.CON.KJAN.SV.W.0485.000000T0000Z-110621T2100Z/
FRANKLIN MS-ADAMS MS-
327 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR ADAMS AND WESTERN FRANKLIN COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SIBLEY TO 16 MILES SOUTH OF GARDEN CITY MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KINGSTON...CRANFIELD...ROXIE...HAMBURG...KIRBY...MEADVILLE AND BUDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3142 9146 3159 9140 3160 9090 3135 9075
      3135 9097 3133 9113 3137 9121 3137 9132
      3133 9138 3131 9146 3128 9148
TIME...MOT...LOC 2028Z 261DEG 38KT 3140 9134 3114 9112

$$

DL
528 
WWUS54 KJAN 212042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT TUE JUN 21 2011

MSC001-037-212100-
/O.CON.KJAN.SV.W.0485.000000T0000Z-110621T2100Z/
FRANKLIN MS-ADAMS MS-
342 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN ADAMS AND WESTERN FRANKLIN COUNTIES...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSTON TO GARDEN CITY MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CRANFIELD...HAMBURG...KIRBY...ROXIE...MEADVILLE AND BUDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3144 9141 3156 9140 3159 9125 3160 9090
      3135 9075 3135 9097 3133 9113 3137 9121
      3137 9132 3133 9139
TIME...MOT...LOC 2043Z 246DEG 31KT 3144 9126 3131 9108

$$

DL
598 
WWUS54 KJAN 212057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE JUN 21 2011

MSC001-037-212107-
/O.EXP.KJAN.SV.W.0485.000000T0000Z-110621T2100Z/
FRANKLIN MS-ADAMS MS-
357 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS AND WESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 400 PM CDT...

STRONG THUNDERSTORMS CONTINUE ACROSS FRANKLIN COUNTY. WIND GUSTS OF 
40 TO 50 MPH REMAIN POSSIBLE AS THE STORMS MOVE ACROSS THE AREA OVER 
THE NEXT HOUR.

LAT...LON 3144 9141 3156 9140 3159 9125 3160 9090
      3135 9075 3135 9097 3133 9113 3137 9121
      3137 9132 3133 9139
TIME...MOT...LOC 2057Z 246DEG 31KT 3151 9106 3136 9093

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:01 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 12:01 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT TUE JUN 21 2011

.UPDATE...THE FORECAST HAS BEEN ADJUSTED TO INCREASE POPS ACROSS WRN
ZONES WHERE A CELLS HAVE BEEN PERSISTENTLY TRAINING THIS MORNING.
SCATTERED CONVECTION HAS ALSO DEVELOPED ACROSS ERN ZONES IN THE
FETCH OF MOISTURE THAT HAS DEVELOPED ACROSS THE FORECAST AREA. AN
EXPANSIVE CANOPY OF CLOUDS THAT COVERS THE REGION WILL INHIBIT
AFTERNOON HEATING...RESULTING IN MUCH COOLER TEMPS
TODAY...ESPECIALLY OVER SOME WRN ZONES WHERE HIGHS WILL STRUGGLE TO
REACH THE 80S. WEAK WAVES IN THE FLOW WILL HELP WITH FORCING AND
HEALTHY UPPER DIVERGENCE IS IN PLACE. ALTHOUGH THE CHANCE OF SEVERE
STORMS HAS DECREASED FOR TODAY...ONE OR TWO EMBEDDED
STRONG...POSSIBLY SEVERE...STORMS CAN NOT BE RULED OUT. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES THE POTENTIAL FOR PERIODS
OF HEAVIER RAINFALL EXISTS FOR THE REGION TODAY...ESPECIALLY OVER
WRN ZONES IN THE TRACK OF TRAINING STORMS.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A NEARLY STACKED
LOW OVER CENTRAL NEBRASKA THAT IS EXPECTED TO BRING OUR CWA A GOOD
CHANCE FOR WIDESPREAD WETTING RAIN AND COOLER TEMPERATURES TODAY
THROUGH WEDNESDAY. REGIONAL RADARS WERE SHOWING PLENTY OF CONVECTION
ALONG AND JUST AHEAD OF THE ASSOCIATED COLD FRONT THAT STRETCHED
ACROSS CENTRAL OKLAHOMA AND INTO NORTHERN TEXAS. THE STACKED LOW
WILL MOVE SLOWLY NORTHEAST TODAY TO NEAR THE IOWA/MINNESOTA STATE
LINE BY THIS EVENING WITH THE TRAILING COLD FRONT DRIFTING OVER THE
OZARKS AND SOUTHEAST OKLAHOMA. EVENTHOUGH OUR CWA WILL REMAIN WELL
SOUTHEAST OF THE FRONT TODAY...THE CONTINUING MOISTURE SURGE AHEAD
OF THE FRONT WILL COMBINE WITH DAYTIME HEATING TO FUEL NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST HALF OF OUR CWA WITH
SCATTERED CONVECTION ACROSS OUR SOUTHEAST. THE 00Z TUE JAN SOUNDING
SHOWED A PW OF 1.91IN. PWS TODAY ARE EXPECTED TO SURGE ABOVE TWO
INCHES TODAY. THE INCREASE IN CLOUD COVER AND RAIN CHANCES WILL HOLD
TEMPERATURES DOWN. THE 00Z TUE GFS MOS WAS AMONG THE HIGHEST
ENSEMBLE MEMBERS AND SEVERAL DEGREES WARMER THAN THE NAM MOS. CUT
MAX TEMPERATURES TODAY CLOSER TO THE GFS ENSEMBLE MEAN WHICH WAS
CLOSE TO THE NAM MOS. THE COOLER SURFACE TEMPERATURES WILL BE OFFSET
BY THE COOLER TEMPERATURES ALOFT MAINTAINING RELATIVELY STEEP LAPSE
RATES THIS AFTERNOON WITH VERTICAL TOTALS NEAR 28C. THE GREATEST
0-6KM SHEAR OF 20-30KTS AND GREATEST MLCAPES ABOVE 2000J/KG WILL BE
OVER THE WESTERN ZONES WHERE A FEW STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF WIND GUSTS TO 60MPH...SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. THE CONVECTION WILL SEE A DISTINCT
DIURNAL TREND WITH MUCH OF THE ACTIVITY DISSIPATED OVER OUR CWA
BEFORE MIDNIGHT. THE NEARLY STACKED LOW IS EXPECTED TO BEGIN
TRACKING MORE EASTWARD TUESDAY NIGHT AND NUDGE THE COLD FRONT CLOSER
TO OUR CWA. MODELS SHOW CONVECTION ALONG THE FRONT SPREADING BACK
INTO THE NORTHWEST ZONES PRIOR TO DAYBREAK WEDNESDAY MORNING. THE
COLD FRONT IS STILL EXPECTED TO STALL WEDNESDAY JUST NORTH OF OUR
CWA WHILE THE STACKED LOW TRACKS INTO THE GREAT LAKES REGION. OUR
MOIST AIRMASS WILL AGAIN DESTABILIZE WITH WITH DAYTIME HEATING AND
LEAD TO SCATTERED TO NUMEROUS STORM COVERAGE ACROSS OUR CWA. A FEW
STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE AND MOSTLY ACROSS THE
NORTHWEST HALF OF OUR CWA. AFTERNOON HIGHS WILL CLOSE TO NORMAL AND
NEAR 90 DEGREES AT MOST SITES. GUIDANCE TEMPERATURES WERE CLOSER
WEDNESDAY. ALTHOUGH THE FRONTAL BOUNDARY WILL REMAIN STALLED NORTH
OF OUR CWA WEDNESDAY NIGHT...DRIER AIR ALOFT IS EXPECTED TO MOVE
INTO OUR CWA FROM THE NORTHWEST. THE GFS IS MORE PRONOUNCED WITH
THIS LIKELY ENDS PCPN A LITTLE TOO FAST WEDNESDAY EVENING. HAVE
MAINTAINED POPS ACROSS THE NORTHWEST THROUGH MIDNIGHT GRADUALLY
TAPERING OFF TO THE SOUTHEAST BY MORNING. MODEL RUN ACCUMULATIONS
THROUGH WEDNESDAY NIGHT ARE STILL SHOWING MORE THAN ONE INCH TOTALS
OF MUCH NEEDED RAINFALL ACROSS THE NORTHWEST HALF OF THE AREA WITH
LIGHTER QPF ACROSS OUR SOUTHEAST. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...THE PRIMARY CONCERNS WILL BE
THE CONTINUATION OF TROPICAL MOISTURE OVER THE REGION TO BRING SOME
NEEDED RAINFALL RELIEF FOR THE ARKLAMISS REGION AND ITS AFFECT ON
ABOVE NORMAL DAYTIME HIGHS. ALSO MODELS AND ENSEMBLES KEEPING AN
ACTIVE NORTHWEST FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK.
THIS MAY KEEP TEMPS FROM GETTING VERY FAR ABOVE NORMAL.

LATEST SATELLITE TPW DERIVED IMAGERY SHOWED THE TROPICAL MOISTURE
(PWATS OF 2+ INCHES) HAD MADE AN EARLY ARRIVAL INTO THE SOUTHWEST
PORTION OF THE ARKLAMISS. LATEST SATELLITE IMAGERY ALSO SHOWED
AN UPPER TROUGH OVER THE PLAINS.

LONGTERM MODELS AND ENSEMBLES ARE BRINGING ABOUT A SHORT TERM CHANGE
TO OUR WEATHER PATTERN. A STACK CLOSED LOW AND ASSOCIATED TROUGH
WILL BE OVER THE MISSISSIPPI VALLEY WITH THE CLOSED STACKED LOW IN
THE UPPER PORTION. THIS WILL BRING SOME HEIGHT FALLS TO THE REGION
AND GOOD PRECIPITABLE WATER OF 2 INCHES PLUS...WHICH SPELLS LOCALLY
HEAVY TROPICAL DOWNPOURS OF RAINFALL WITH SOME UPPER DIVERGENCE. THE
RAIN AND CLOUD COVER WILL BRING SOME SOME RELIEF TO OUR ABOVE NORMAL
DAYTIME TEMPERATURE REGIME. THE BEST HEIGHT FALLS AND FORCING WILL
OCCUR WELL NORTH OF THE REGION WITH THE STACKED CLOSED LOW. ON
THURSDAY-FRIDAY A WEAK SURFACE BOUNDARY WILL BECOME STATIONARY AS IT
ATTEMPTS TO APPROACH THE REGION AND THEN GET PUSHED BACK TO THE
NORTH. THE SURFACE BOUNDARY WILL SEND OUTFLOW BOUNDARIES...WHICH MAY
COMBINE WITH OTHER STORM OUTFLOW BOUNDARIES AND THE SEA BREEZE
BOUNDARY FOR LOCALLY HEAVY RAINS. THERE WILL BE ENOUGH
INSTABILITY...LAPSE RATE AND THERMODYNAMICS FOR SOME ISOLATED STRONG
TO SEVERE STORMS WITH THE AID OF UPPER DIVERGENCE ALOFT. AS WE GO
TOWARD THE WEEKEND THE HIGH PWATS GET USHERED SOUTH OF THE REGION
WITH PRECIP WATER AT 1.5 TO 1.8 INCHES. THE CLOSED STACK LOW WILL
LIFT NORTHEAST INTO SOUTHEAST CANADA. THIS WILL PUSH THE TROUGH AXIS
EAST OF THE REGION FOR THE WEEKEND. MODELS HAVE MODIFIED OUR PATTERN
FOR THIS WEEKEND INTO EARLY NEXT WEEK. THEY KEEP THE MEAN RIDGE AXIS
WEST IN THE PLAINS WHILE PUTTING THE REGION INTO AN ACTIVE NORTHWEST
FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. WITH COOLER AIR
ALOFT PROVIDING LAPSE RATES...DECENT VT AND DCAPE WILL PROVIDE THE
RISK FOR ISOLATED STRONG TO SEVERE STORMS FROM THE NORTHWEST DURING
THE PERIOD.  ALL MODELS ARE IN AGREEMENT TO BRINGING SOME RAIN
RELIEF TO THE REGION. AVERAGE MODEL QPF RANGES FROM ONE TO TWO
INCHES...WHILE THE 5 DAY QPF RANGES FROM NEAR 1 TO 1.5 INCHES. SO
WITH THIS IN MIND WILL KEEP THE MENTION OF ISOLATED STRONG TO SEVERE
STORMS FOR THURSDAY IN THE HWO WITH THE RISK OF LOCALLY HEAVY RAINS
OF TWO INCHES.

AS FAR AS TEMPS ARE CONCERN MADE A BLEND OF MEX...GMOS AND ENSEMBLE
GUIDANCE.

AS FAR AS POPS ARE CONCERN MADE SOME ADJUSTMENTS TO MEX AND ENSEMBLE
GUIDANCE.

&&

.AVIATION...MOIST AIRMASS IN PLACE WILL FUEL SCATTERED TO NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS AROUND THE REGION THROUGH EARLY
THIS EVENING. PATCHY MVFR CONDITIONS WILL EXIST ACROSS THE REGION
DURING THIS PERIOD AWAY FROM THUNDERSTORMS DUE TO CEILINGS...BUT IFR
CONDITIONS ARE EXPECTED IN AREAS OF HEAVY DOWNPOURS. WINDS WILL
GENERALLY BE FROM THE SOUTH AT 10 TO 15 MPH TODAY...AND PERHAPS A
LITTLE GUSTY AT TIMES. SOME STORMS COULD BE A LITTLE POTENT AND
PRODUCE TOPS TO 50 KFT AND AT LEAST MODERATE TURBULENCE. ANTICIPATE
MUCH OF THE ACTIVITY ACROSS THE REGION DIMINISHING THIS
EVENING...ALTHOUGH A FRONTAL BOUNDARY DROPPING IN FROM THE NORTH
COULD CONTINUE TO TRIGGER THUNDERSTORMS AROUND THE
GLH/GWO/TVR/GTR/CBM AXIS THROUGH THE NIGHT. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/17/03/BB
Hazardous weather outlook, Jun 21, 9:28 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT TUE JUN 21 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>044-047>049-053-059-060-221430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-
928 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE THROUGH THIS AFTERNOON
ACROSS PORTIONS OF THE ARKLAMISS MAINLY ALONG AND NORTHEAST OF THE
NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE
POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO
QUARTER SIZE. MOST OF THIS ACTIVITY WILL DISSIPATE BY THIS EVENING BUT
ADDITIONAL STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND LOCALLY
HEAVY RAIN MAY MOVE BACK INTO NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A
COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK
AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS
WILL BE THE PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ031-038-039-045-046-050>052-054>058-061>066-072>074-221430-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
928 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE FROM MIDDAY THROUGH
EARLY THIS EVENING ACROSS PORTIONS OF THE ARKLAMISS SOUTHEAST OF THE
NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE
POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO
QUARTER SIZE. MOST OF THIS ACTIVITY SHOULD DISSIPATE...OR WEAKEN
CONSIDERABLY...WELL BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A
COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK
AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS
WILL BE THE PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Jun 21, 1:44 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     5 S STARKVILLE          33.38N 88.82W
06/21/2011                   OKTIBBEHA          MS   EMERGENCY MNGR

            TREE DOWN ACROSS MOUNT OLIVE ROAD

&&

BRYANT
Local storm report, Jun 21, 1:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     9 SW PHILADELPHIA       32.68N 89.22W
06/21/2011                   NESHOBA            MS   EMERGENCY MNGR

            TREE DOWN BLOCKING COUNTY ROAD 402

&&

BRYANT
Local storm report, Jun 21, 1:46 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     3 SW PHILADELPHIA       32.74N 89.15W
06/21/2011                   NESHOBA            MS   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROUND 430

&&

BRYANT
Special weather statement, Jun 21, 2:01 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT TUE JUN 21 2011

MSZ047>049-053-054-059-212000-
JEFFERSON MS-CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-COPIAH MS-
201 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS ACROSS WEST CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF FLOWERS TO 5 MILES
SOUTHWEST OF RED LICK AT 201 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN COPIAH...EAST CENTRAL WARREN...WEST CENTRAL
RANKIN...HINDS...EASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3248 9027 3219 9015 3172 9058 3170 9107
      3215 9075 3246 9079
TIME...MOT...LOC 1901Z 266DEG 23KT 3243 9072 3216 9063
          3173 9099

DL
Special weather statement, Jun 21, 2:05 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT TUE JUN 21 2011

MSZ043-049-050-211950-
RANKIN MS-SCOTT MS-MADISON MS-
205 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS MOVING ACROSS THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF GOSHEN SPRINGS TO 3 MILES
NORTHEAST OF WHITES AT 205 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN SOUTH CENTRAL MADISON...WESTERN SCOTT AND RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3222 8970 3221 8973 3216 8973 3206 8977
      3207 9021 3233 9014 3240 9006 3241 9012
      3256 9008 3256 8956
TIME...MOT...LOC 1905Z 263DEG 28KT 3253 8995 3210 9013

DL
Local storm report, Jun 21, 2:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 WNW COLUMBUS          33.52N 88.46W
06/21/2011                   LOWNDES            MS   PUBLIC

            POWER LINES WERE DOWNED NEAR COLUMBUS LAKE ALONG
            WILKINS-WISE RD.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:13 AM CDTSevere Thunderstorm WarningJANMorehouse51 min
Jun 21, 7:51 AM CDTSpecial Weather StatementJANRichland44 min
Jun 21, 11:32 AM CDTFlash Flood WarningJANMorehouse, Richland118 min
Jun 21, 11:35 AM CDTSpecial Weather StatementJANMorehouse45 min
Jun 21, 12:42 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison48 min
Jun 20, 7:46 PM CDTSpecial Weather StatementJANMadison29 min
Jun 21, 9:44 AM CDTSpecial Weather StatementJANBolivar46 min
Jun 21, 11:38 AM CDTSpecial Weather StatementJANKemper, Neshoba, Newton47 min
Jun 21, 12:29 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston46 min
Jun 21, 1:06 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston54 min
Jun 21, 1:08 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo38 min
Jun 21, 1:35 PM CDTSpecial Weather StatementJANMadison30 min
Jun 21, 1:50 PM CDTSevere Thunderstorm WarningJANClay, Lowndes25 min
Jun 21, 2:01 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson59 min
Jun 21, 2:05 PM CDTSpecial Weather StatementJANRankin45 min
Jun 21, 3:10 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha60 min
Jun 21, 3:30 PM CDTSpecial Weather StatementJANNewton, Scott, Smith45 min
Jun 21, 4:07 PM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale, Newton58 min
Jun 21, 4:28 PM CDTSpecial Weather StatementJANJones47 min
Jun 21, 4:36 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale42 min
Jun 21, 4:59 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion49 min
Jun 21, 5:36 PM CDTSevere Thunderstorm WarningJANForrest, Lamar54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.